Can aspirin cause medication overuse headache?

I have a real tendency to get MOH from taking too many triptans, it's happened so many times in the past that I'm trying my best not to take too many. As a result I've found myself using aspirin more and more - now I'm wondering whether that too can cause MOH as I feel like I'm suffering from a very similar daily headache at the moment. Does anybody know?

3 Replies

oldestnewest
  • Hi Claire

    The specialists now seem to widely advise that you do not take any over the counter pain killers for more than two days a week. Even if you take one dose on one day, that will count as one of your two day allowance. So if you are taking aspirin on more than 2 days a week it could well be causing you MOH.

    Best wishes

  • this is a good link

    migraine.com/blog/news/new-...

  • There is one exception, if you have Hughes Syndrome sometimes known as APS or sticky blood, mainly you will be asked to take a small dose of aspirin a day, however you have to be cautious how you take it, as it can irritate the stomach lining. I take mine in the evening on a full stomach! Mary F

You may also like...